It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board


High Cholesterol Board Index


I have been on Lipitor for about a year now. I have on-and-off generalized muscle aches and a very painful right calf from time-to-time. Do any of you find that the aches wax-and-wane? or if they are related to the Lipitor would it be a constant ache? I also started taking Tricor a number of months ago and the first night on it I could hardly get out of our recliner due to muscle aches - very painful. The next morning I woke up fine.

The pharmacist asked me yesterday if I had any muscle aches with my Lipitor refill - I had assumed the aches would start at the beginning of taking the medication, not a year into it. Can anyone clarify this or have similar situation?
Some experience side effects as soon as they start taking a statin and others take statins for years before experiencing side effects. Many report the appearance of side affects when dosage is increased or when you are switched from one statin to another.

Are you taking Lipitor and Tricor at the same time?

Are you taking CoQ10?
You should take at least 100mg of CoQ10, and CoQ10 gel [capsules] are preferred over powered CoQ10.

Statins deplete your natural stores of CoQ10, that is the reason to take a supplement. Foods that contain CoQ10: Oily fish such as salmon, spinach and whole grains.

The reason why CoQ10 is important:
What factors might contribute to a deficiency of coenzyme Q?
A wide variety of heart-related problems increase risk of coenzyme Q deficiency. These problems include arrhythmia, angina, heart attack, mitral valve prolapse, high blood pressure, coronary artery disease, atherosclerosis, and congestive heart failure. Problems with the gums (gingiva) and stomach ulcers can also signal deficiency of this nutrient.

What medications affect coenzyme Q?
The cholesterol-lowering statin drugs – including lovastatin , pravastatin, and simvastatin – all lower levels of coenzyme Q in the blood. This reduction of coenzyme Q supplies is ironic since these cholesterol-lowering drugs are given to decrease risk of heart disease.

Source for "reason why CoQ10 is important": World's Heathiest Foods
SHirley,

It's understandable that someone with problems from Lipitor, a very STRONG hmg Co reductase inhibitor, would have fewer problems switching to RYR, a rather weak low dose of a weaker version of the same class of drug. It's probably akin to someone switching to 2.5 mg. Lipitor a day...or even to 1 milligram.

Like someone having trouble with 14 cups of strong coffee from caffeinism having less trouble with a daily small sip of COKE!
[QUOTE=slr26]Have you ever heard of red yeast rice?? Im thinking of stopping Lipitor, and trying the red yeast rice.
Shirley[/QUOTE]Hi Shirley, As Lenin said, RYR is a weaker statin than Lipitor, but it is still a statin and can have the same side effects. Our PCP assumed that since RYR is 'natural', we could skip the liver function tests..... NOT SO.... The same PCP went balistic when we told him my husband was experiencing cognitive decline from statins. Needless to say, we just changed PCP's.





All times are GMT -7. The time now is 03:43 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!